Mathematics in Engineering (Sep 2023)

The vanishing discount problem for monotone systems of Hamilton-Jacobi equations: a counterexample to the full convergence

  • Hitoshi Ishii

DOI
https://doi.org/10.3934/mine.2023072
Journal volume & issue
Vol. 5, no. 4
pp. 1 – 10

Abstract

Read online

In recent years there has been intense interest in the vanishing discount problem for Hamilton-Jacobi equations. In the case of the scalar equation, B. Ziliotto has recently given an example of the Hamilton-Jacobi equation having non-convex Hamiltonian in the gradient variable, for which the full convergence of the solutions does not hold as the discount factor tends to zero. We give here an explicit example of nonlinear monotone systems of Hamilton-Jacobi equations having convex Hamiltonians in the gradient variable, for which the full convergence of the solutions fails as the discount factor goes to zero.

Keywords